Back to all discussions

Changing Medication

Hi, I just wanted to ask if anyone has been on sibelium also known as flunarizine and how they have felt and what side effects they may have experienced. I have had chronic migraines since I was 13, I am now 54, I have been on many medications since childhood. At present, I am having approximately 15 to 22 bad days a month.

My current medications


I presently take, topiramate 200mg a day, trazodone 200mg a day, 20mg amitriptyline. I inject Sumatriptan 6mg for an attack or take a Maxalt. I also have botox every 12 weeks (not this year since Jan) and an occipital nerve injection every 12 weeks (not since Jan) and use a transcranial magnetic stimulator machine (not since September as the company went bust) my neurologist now wants me to start sibelium on top of everything else and I am not sure as I have read that the side effects are not good. I really need some advice, please.

[lead_gen showIfLoggedIn="0" campaign="shortcode" source="site"]

  1. Hi, MellyMouse. It's understandable to be anxious about starting a new medication, especially when you're already taking others and the side effects can seem daunting.

    We can't give medical advice for your own safety, and ultimately it's up to you and your doctor to decide if sibelium is a good choice for you.

    I thought you might be interested in seeing some of the past discussions/questions we've had about sibelium. Here's a link to our archives; I did a search for you. Hopefully something there will help.

    https://migraine.com/?s=Flunarizine

    We are always here to answer questions and provide support when you need it. Best of luck to you -- please let us know how you're doing and what you decide!

    Take care,
    Melissa, migraine.com team

    or create an account to reply.